Oregon, 2012High Wind in Oregon, February 28, 2012
February 28, 2012 · NWS MFR · 4 events in 4 counties and zones
An incoming cold front brought high winds to the coast and areas east of the Cascades.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An incoming cold front brought high winds to the coast and areas east of the Cascades.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Feb 28, 9:03 AM PST, 5 hours 27 minutes earlier.
Area forecast discussion, Feb 28, 9:03 AM PST, 5 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
903 AM PST TUE FEB 28 2012
...MAJOR WINTER STORM EXPECTED TONIGHT AND WEDNESDAY...
.DISCUSSION...A MAJOR WINTER STORM IS KNOCKING ON THE DOOR RIGHT
NOW AND WILL BE IMPACTING ALL OF SOUTHWEST OREGON AND NORTHERN
CALIFORNIA IN ONE WAY OR ANOTHER. MODELS CONTINUING TO TREND
TOWARD A STRONGER STORM THIS MORNING AND THIS SEEMS REASONABLE
GIVEN SATELLITE TRENDS AND OBSERVATIONS. IR SATELLITE THIS MORNING
SHOWS A VERY LARGE COLD POOL (500 MB TEMPS AROUND -40C) OUT
BETWEEN 130W AND 140W WITH A COLD FRONT POISED JUST OFFSHORE. A
STRONG JET SIGNATURE IS ALSO SEEN JUST BEHIND THE FRONT AND
REPRESENTS CONSIDERABLE DYNAMICS ALOFT. THERE IS NO QUESTION THAT
HEAVY SNOW WILL FALL OVER THE MOUNTAINS AND ELEVATIONS ABOVE
ROUGHLY 2000 FEET TONIGHT INTO WEDNESDAY MORNING ACROSS ALL OF
WESTERN OREGON AND NW CAL. IT IS ALSO LOOKING INCREASINGLY LIKELY
THAT WE WILL SEE MODERATE SNOW ACCUMULATIONS IN THE LOWER VALLEYS
AS WELL (ILLINOIS, EVANS, APPLEGATE, FOR EXAMPLE) SINCE THEY WILL
MIX OUT LESS THAN THE BROADER ROGUE. SOME QUESTION STILL EXISTS
ABOUT SNOW IN THE ROGUE VALLEY ITSELF, NOT SO MUCH AS TO WHETHER
IT OCCURS, BUT HOW MUCH. MUCH OF THIS WILL HINGE ON HOW MUCH WIND
WE GET IN ADVANCE OF THE PRECIPITATION AND HOW WARM WE GET.
WE ARE STARTING OUT FAIRLY COLD THIS MORNING, BUT EVERYTHING
CONTINUES TO INDICATE WE WILL MIX OUT AND WARM UP INTO THE 40S
TODAY. TWO THINGS ARGUE IN FAVOR OF SNOW IN THE ROGUE VALLEY
THOUGH. THE FIRST IS THAT THE GROUND IS COLD GIVEN THE COLD NIGHT
WE HAD LAST NIGHT, AND WITH THICK CLOUDS ALREADY BEGINNING TO
ARRIVE, WE PROBABLY WON'T WARM THE GROUND AS MUCH AS WE OTHERWISE
COULD. THE SECOND IS THAT THE STORM IS MOVING QUITE FAST AND THUS
NOT PRODUCING MUCH WARM ADVECTION AHEAD OF IT. THE 12Z KMFR
SOUNDING IS ALL BELOW FREEZING, AND EXCEPT FOR THE LOWEST LAYERS,
WILL LIKELY REMAIN SO TODAY.
EVEN IF WE WARM UP AS INDICATED, ALL MODEL SOUNDINGS HAVE US
COOLING DYNAMICALLY IN ADVANCE OF THE FRONT SUCH THAT WE WILL
PROBABLY BE ALL SNOW BY LATE EVENING JUST ABOUT EVERWHERE INLAND
FROM THE COAST. THIS STILL LEAVES US WITH A FAIR AMOUNT OF QPF
UNTIL THE FRONT MOVES THROUGH SOMETIME EARLY TOMORROW MORNING.
BETWEEN ABOUT 04Z AND 12Z THE DYNAMICS ARE VERY IMPRESSIVE. THERE
IS STRONG OMEGA (LIFT) THROUGH THE DENDRITIC GROWTH LAYER (-10C TO
-20C) AND THUS SNOW PRODUCTION SHOULD BE VERY EFFICIENT. IT WILL
LIKELY BE ALL SNOW ABOVE 2000 FEET BEGINNING THIS EVENING AND THE
ONLY QUESTION IS HOW QUICKLY IT TURNS OVER TO SNOW AT LOWER
ELEVATIONS. BEST ESTIMATE RIGHT NOW IS THAT WE SEE A PERIOD OF
MODERATE RAIN IN THE ROGUE VALLEY (INCLUDING MEDFORD/ASHLAND) THIS
EVENING AND THEN IT TRANSITIONS TO SNOW BY MIDNIGHT TO EARLY
OVERNIGHT. THE ONE CERTAINTY IS THAT ONCE IT CHANGES TO SNOW IT
WILL STAY SNOW UNTIL THE FRONT GOES THROUGH. THE EARLIER IT
CHANGES, THE MORE SNOW WE WILL GET. IF IT BEGAN AS SNOW, WE WOULD
SEE HEAVY ACCUMULATIONS. RIGHT NOW IT APPEARS THAT WE WILL
PROBABLY SEE AT LEAST A FEW INCHES OF SNOW IN AND AROUND THE ROGUE
VALLEY WITH MUCH HIGHER AMOUNTS JUST ABOVE THE VALLEY AND IN THE
SURROUNDING VALLEYS AND MOUNTAINS.
THERE WILL ALSO BE SOME SNOW ON THE EAST SIDE, BUT THE MAIN IMPACT
WITH THIS STORM OVER THERE WILL BE FROM WIND.
THEN THERE IS TOMORROW. DYNAMICS ARE VERY IMPRESSIVE AND IT WILL
BE QUITE COLD TOMORROW. NUMEROUS SNOW SHOWERS ARE EXPECTED WHICH
MAY ALSO PRODUCE SIGNIFICANT ACCUMULATIONS. THAT WILL HAVE TO BE
DEALT WITH LATER TODAY. -WRIGHT
&&
.AVIATION...VFR THIS MORNING BUT CIGS WILL LOWER TO MVFR AT THE
COAST AS A FRONT APPROACHES LATE THIS MORNING AND EARLY AFTERNOON.
SOUTH WINDS WILL INCREASE OVER THE ENTIRE AREA THROUGH THE DAY
RESULTING IN INCREASING SHEAR AND TURBULENCE DOWNWIND OF THE
MOUNTAINS AND INVOF ALL TERMINALS. RAIN WILL SPREAD INTO THE COAST
THIS AFTERNOON AND THEN INLAND AS SNOW DURING THE EVENING. SNOW
WITH IFR TO LIFR CIGS AND VIS ARE EXPECTED AT ALL INLAND TERMINALS
OVERNIGHT TONIGHT ALONG WITH COMPLETE MOUNTAIN OBSCURATION. RAIN
OR RASN WITH IFR/LIFR CIGS AND VIS EXPECTED AT THE COAST TONIGHT.
&&
.PREV DISCUSSION... /ISSUED 405 AM PST TUE FEB 28 2012/
PREVIOUS LONG TERM DISCUSSION FROM MONDAY AFTERNOON AFD...LONG
TERM...FRIDAY, MARCH 2ND THROUGH MONDAY, MARCH 5TH. FOR THIS
PERIOD A BLEND OF THE 12Z GFS AND THE 12Z ECMWF MODELS WAS
PREFERRED. MODEL GUIDANCE IS GENERALLY WELL AGREED THROUGH
FRIDAY...BUT HAS SHOWN QUITE A BIT OF VARIATION FOR THE WEEKEND TO
EARLY NEXT WEEK TIME FRAME. NCEP GUIDANCE FAVORS A GENERALLY
SLOWER SOLUTION FOR THE PRIMARY FRONTAL SYSTEM DUE IN DURING THIS
PERIOD...SO WENT ALONG WITH THAT IDEA IN PUSHING WHAT WAS A SUNDAY
STORM MORE TOWARD MONDAY.
MORE SPECIFICALLY...ON FRIDAY THE UPPER LEVEL TROUGH OVER THE AREA
WILL BE LIFTING NORTHEASTWARD AND OUT OF THE AREA. THIS WILL RESULT
IN A LINGERING THREAT OF SOME LIGHT OVERRUNNING PRECIPITATION...
DIMINISHING WITH TIME...PRIMARILY ALONG THE COAST AND IN UMPQUA
BASIN FRIDAY INTO EARLY SATURDAY. SATURDAY INTO SUNDAY HIGH
PRESSURE RIDGING WILL RESULT IN SIGNIFICANT WARMING AND DRYING
ACROSS THE AREA...AND MAKE FOR A FAIRLY MILD WEEKEND WITH
TEMPERATURES CLOSE OR SLIGHTLY ABOVE SEASONAL NORMALS. MONDAY INTO
TUESDAY ANOTHER POSSIBLY SIGNIFICANT AND ABRUPT FRONTAL SYSTEM IS
EXPECTED TO MOVE INTO THE AREA FROM THE NORTHWEST.
THE MADDEN JULIAN OSCILLATION DOES REMAIN ACTIVE...CENTERED IN THE
INDIAN OCEAN...BUT WHEN AND IF IT WILL IMPACT US REMAINS UNCERTAIN.
LAST WEEK IT APPEARED THE PRECIPITATION IMPACTS FROM THIS MIGHT FIND
THEIR WAY INTO OUR AREA AROUND MARCH 1ST. HOWEVER...UPDATED
INFORMATION TODAY INDICATES THIS WILL LIKELY TAKE LONGER TO
TRANSPIRE...AND WILL BE AFFECTED BY THE HIGH PRESSURE RIDGE
OFFSHORE...OTHERWISE KNOWN AS THE LA NINA BASE STATE.
ALTOGETHER...THE GENERAL PATTERN THE END OF THIS WEEK INTO NEXT WILL
BE MUCH OF WHAT WE HAVE EXPERIENCED OVER THE LAST COUPLE OF
WEEKS. THIS IS A GENERAL LA NINA PATTERN WITH HIGH PRESSURE
RIDGING WEST OF THE AREA AND STORMS ARRIVING UNDER WEST TO
NORTHWEST FLOW. THIS MEANS THAT AREAS SOUTH AND EAST OF THE OREGON
CASCADES AND SISKIYOUS WILL CONTINUE TO BE WARMER AND DRIER THAN
AREAS WESTWARD...WHICH WILL BE NEAR NORMAL TO COOLER AND WETTER
THAN NORMAL.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 4 PM PST
WEDNESDAY FOR ORZ030.
HIGH WIND WARNING FROM 4 PM THIS AFTERNOON TO 4 AM PST WEDNESDAY
FOR ORZ031.
WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 10 AM PST
WEDNESDAY FOR ORZ029.
HIGH WIND WARNING UNTIL 10 PM PST THIS EVENING FOR ORZ021-022.
WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 4 AM PST
THURSDAY ABOVE 1000 FEET FOR ORZ021-022.
WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 4 AM PST
THURSDAY FOR ORZ024>026.
WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 4 AM PST
THURSDAY FOR ORZ027-028.
WINTER STORM WARNING FROM 10 PM THIS EVENING TO 4 AM PST
THURSDAY ABOVE 1000 FEET FOR ORZ023.
CA...WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 10 AM PST
WEDNESDAY FOR CAZ084-085.
WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 4 AM PST
THURSDAY FOR CAZ080-082-083.
WINTER STORM WARNING FROM 1 PM THIS AFTERNOON TO 10 AM PST
WEDNESDAY FOR CAZ081.
PZ...STORM WARNING UNTIL 7 PM PST THIS EVENING FOR
PZZ350-356-370-376.
HAZARDOUS SEAS WARNING UNTIL 4 AM PST THURSDAY FOR
PZZ350-356-376.
GALE WARNING UNTIL 10 AM PST THIS MORNING FOR PZZ370.
HAZARDOUS SEAS WARNING UNTIL 4 AM PST THURSDAY FOR PZZ370.Hazardous weather outlook, Feb 28, 4:27 AM PST, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
427 AM PST TUE FEB 28 2012
ORZ021-022-290000-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
427 AM PST TUE FEB 28 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.
.DAY ONE...TODAY AND TONIGHT
HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM PST. SEE
HIGH WIND WARNING FOR DETAILS. WINTER WEATHER ADVISORY REMAINS IN
EFFECT FROM 10 PM PST ABOVE 1000 FEET. SEE WINTER WEATHER MESSAGE
FOR DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
WINTER WEATHER ADVISORY REMAINS IN EFFECT ABOVE 1000 FEET UNTIL 4
AM PST WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ030-290000-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
427 AM PST TUE FEB 28 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.
.DAY ONE...TODAY AND TONIGHT
WINTER STORM WARNING IN EFFECT FROM 4 PM PST. SEE WINTER WEATHER
MESSAGE FOR DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
WINTER STORM WARNING CONTINUES TO 4 PM PST WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ081-290000-
CENTRAL SISKIYOU COUNTY-
427 AM PST TUE FEB 28 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
WINTER STORM WARNING IN EFFECT FROM 1 PM PST. SEE WINTER WEATHER
MESSAGE FOR DETAILS. SOUTH WINDS WILL INCREASE THIS AFTERNOON TO
20 TO 30 MPH WITH GUSTS TO 50 MPH. WINDS INCREASE IN THE EVENING
TO 30 TO 40 MPH WITH GUSTS TO 60 MPH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
WINTER STORM WARNING REMAINS IN EFFECT TO 10 AM PST WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ024>026-290000-
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY-
427 AM PST TUE FEB 28 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.
.DAY ONE...TODAY AND TONIGHT
WINTER STORM WARNING REMAINS IN EFFECT FROM 4 PM PST. SEE WINTER
WEATHER MESSAGE FOR DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
WINTER STORM WARNING CONTINUES TO 4 AM PST THURSDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ027-028-290000-
SOUTH CENTRAL OREGON CASCADES-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
427 AM PST TUE FEB 28 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.
.DAY ONE...TODAY AND TONIGHT
WINTER STORM WARNING REMAINS IN EFFECT FROM 4 PM PST. SEE WINTER
WEATHER MESSAGE FOR DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
WINTER STORM WARNING REMAINS IN EFFECT TO 4 AM PST THURSDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ080-082-083-290000-
WESTERN SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
427 AM PST TUE FEB 28 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
WINTER STORM WARNING REMAINS IN EFFECT FROM 4 PM PST. SEE WINTER
WEATHER MESSAGE FOR DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
WINTER STORM WARNING CONTINUES TO 4 AM PST THURSDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ023-290000-
CENTRAL DOUGLAS COUNTY-
427 AM PST TUE FEB 28 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.
.DAY ONE...TODAY AND TONIGHT
WINTER STORM WARNING ABOVE 1000 FEET REMAINS IN EFFECT FROM 10 PM
PST. SEE WINTER WEATHER MESSAGE FOR DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
WINTER STORM ABOVE 1000 FEET CONTINUES TO 4 AM PST THURSDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ084-085-ORZ029-290000-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY-
KLAMATH BASIN-
427 AM PST TUE FEB 28 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA AND SOUTH CENTRAL OREGON.
.DAY ONE...TODAY AND TONIGHT
WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM PST. SEE WINTER
WEATHER MESSAGE FOR DEATAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
WINTER WEATHER ADVISORY CONTINUES TO 10 AM PST THURSDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ031-290000-
CENTRAL AND EASTERN LAKE COUNTY-
427 AM PST TUE FEB 28 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.
.DAY ONE...TODAY AND TONIGHT
HIGH WIND WARNING WITH SNOW REMAINS IN EFFECT FROM 4 PM PST. SEE
HIGH WIND WARNING FOR DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
HIGH WIND WARNING WITH SNOW CONTINUES TO 4 AM PST WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PZZ350-356-370-376-290000-
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
427 AM PST TUE FEB 28 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF PACIFIC COASTAL
WATERS.
.DAY ONE...TODAY AND TONIGHT
STORM WARNING IN EFFECT FROM 10 AM PST THROUGH THE EVENING. SEE
COASTAL WATERS FORECAST FOR DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GLASER
In the hours before
Local storm report, Feb 28, 12:57 PM PST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1257 PM PST TUE FEB 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1243 PM NON-TSTM WND GST 2 SE COOS BAY 43.36N 124.20W
02/28/2012 E53 MPH COOS OR TRAINED SPOTTER
&&
BUNKERHigh Wind, South Central Oregon Coast
- When
- February 28, 2:30 PM PST to 5:30 PM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Other Federal Agency
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
A sensor near Port Orford reported winds gusting in excess of 58 mph from 28/1436 through 28/1630 PST. The peak gust was 65 mph recorded at 28/1600 PST.
High Wind, Curry County Coast
- When
- February 28, 3:00 PM PST to 6:13 PM PST
- Where
- Curry County Coast forecast zone
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
The Flynn Prairie RAWS recorded wind gusts in excess of 64 mph from 28/1514 until 28/1813 PST. The peak gust was 73 mph at 28/1613 PST. A spotter 1ENE Brookings reported a wind gust to 58 mph at 28/1500 PST.
High Wind, Central & Eastern Lake County
- When
- February 28, 5:38 PM PST to 6:38 PM PST
- Where
- Central & Eastern Lake County forecast zone
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 42.793, -120.387 (the zone’s center; the record gives no point)
The Summer Lake RAWS recorded a wind gust to 69 mph at 28/1838 PST.
High Wind, Northern & Eastern Klamath County & Western Lake County
- When
- February 28, 8:00 PM PST to 9:00 PM PST
- Where
- Northern & Eastern Klamath County & Western Lake County forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 42.740, -121.018 (the zone’s center; the record gives no point)
The Calimus RAWS recorded a wind gust to 63 mph at 28/2100 PST.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Missouri, February 28 to 29, 20122 deaths · 68 injured · $24 million · EF2 · 48 events
- Tornadoes and Hail in Kansas, February 28, 20121 death · 12 injured · $3,000 · EF2 · 23 events
- Tornadoes and Hail in Kansas, February 28, 20125 injured · $5.8 million · EF0 · 40 events
- Cold in Illinois, February 28, 20121 death · 1 event
- Hail and Damaging Winds in Kansas, February 28, 2012$710,000 · 1.25 in hail · 17 events
- Blizzard and Heavy Snow in Minnesota, February 28 to 29, 2012$1.0 million · 6 events
- Tornado and Hail in Indiana, February 28 to 29, 2012$250,000 · EF1 · 3 events
- Hail and Damaging Winds in Missouri, February 28 to 29, 2012$78,000 · 87 kt wind · 12 events
- Tornado and Damaging Winds in Nebraska, February 28, 2012$76,000 · EF0 · 3 events
- Damaging Winds in Oklahoma, February 28 to 29, 20121 injured · $27,000 · 61 kt wind · 11 events
- High Wind in New Mexico, February 28 to 29, 201264 kt wind · 29 events
- Tornado and High Wind in Kansas, February 28, 2012$35,000 · EF0 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 360335, 360336, 360338, 360337.